Paradoxical Reaction to Pre-surgery sedative

by Steph
(Germany)

I was in the hospital waiting to be taken in for a tonsillectomy. I had spent the night before there and had slept well and was feeling calm and just fine about the upcoming surgery. The nurse came in and gave me a sedative, she said to help me stay calm, and later rolled me into the hallway to wait in front of the operating room.


Soon after the shot my mind started racing and I started shivering. By the time the anesthesiologist came to bring me into the operating room I was shaking uncontrollably, my teeth chattering so hard I could barely speak. He told me I was having a paradoxical reaction to the sedative they had given me and gave me another injection immediately which knocked me out right there in the hallway.

I was so relieved, I will never forget his face, I feel like he should have had angel wings!

Comments for Paradoxical Reaction to Pre-surgery sedative

Click here to add your own comments

paradoxical sedative reactions
by: Anonymous

I had a 3-day reaction to Nubain, which is a sedative that was given to me during a procedure. The Dr refused to do anything about it. I couldn't sit or stand still for 3 days. No sleep or eating and the trip home from the clinic was so awful that I contemplated jumping out of the car. Fortunately, my GYN was kind enough to prescribe an anxiolytic, Xanax, which helped ease me back into normalcy.

However, panic attacks became a part of my life from that point on. Medications can induce anxiety disorders that are long-term! Ask for a sedative that can be trusted NOT to have paradoxical effects.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Paradoxical Reaction.

Search this Site
Custom Search

Vitamin D Fact Sheet

Magnesium Is for Movement Video

 

 











Magnesium Is for Movement Video